CSN Login
Members Online: 11

Port coming out!

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Hi All!

Tomorrow I'm getting my port out.  Whoo hoo!!!  I hate looking at that stupid thing and it's a constant reminder of what I've been through.  Since I'm on Cumadin, I've been having to get the lovocan (sp) shots in my stomach twice a day which sucksl  My poor husband gives them to me since I hate needles.  But if my labs come back good on Monday then I can quit taking the shots.  Other than that, just happy to finally get the port out!  Hugs to you alll.

 

Cynthia  Wink

Trubrit's picture
Trubrit
Posts: 1339
Joined: Jan 2013

I'll be thinking of you tomorrow, and can't wait to hear your update. 

lp1964's picture
lp1964
Posts: 839
Joined: Jun 2013

Enjoy your new found freedom.

Laz

Annabelle41415's picture
Annabelle41415
Posts: 4207
Joined: Feb 2009

That is great news.  It won't take long for you to heal up either and it feels so good having it removed.  Good luck.

Kim

YoVita's picture
YoVita
Posts: 541
Joined: Mar 2010

I remember how I felt at the time.  Enjoy!

thxmiker's picture
thxmiker
Posts: 1202
Joined: Oct 2010

Congratulations!   Woo Hooo  Hapy Dance for you!

 

Best Always,  mike

karguy's picture
karguy
Posts: 1024
Joined: Apr 2009

Congratulatios,I hope everything goes well.I'll be glad when I get mine out.You should celebrate.

UncleBuddy
Posts: 530
Joined: Aug 2013

Great news! My brother was on the Lovenox injections because he blew a clot behind his port, but that was during his initial treatment for CRC. These days he's on just baby aspirin, which is nice. I know he had to switch from the belly to his sides because he ran out of spots to do it. I'm happy you'll be done with the darn thing. Go out and celebrate!!

Lin

BigMike's picture
BigMike
Posts: 17
Joined: Oct 2013

Congrats on getting rid of the port.  I am also on warfarin and had to have the lovanox shots daily also while I was on chemo.  I had my wife do it for me because I just couldn't do it... I did it once, but it was difficult. I was offered the port for the Oxaliplatin but at the time I was kind of in denial and thought I'd be better off just getting an I.V. If I could go back in time I would probably opt for the port.  I think I had a lot more neuropathy sideffects and pain from the I.V. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Mike, I know what you mean about giving yourself the shots. I can't do it either.  I can't even watch someone getting a shot on tv! haha  After my chemo, I had a CT scan in July and that's when they found the clot.  I had another scan in Sept and the clot was gone but he still wants me on the Warfarin until January when I get my 3rd scan done.  The thing I hate the most about the warfain is not being able to eat salads.  I love my salads but cancer is gone so I need to be thankful for that. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Lin,

Unfortunately my blood work didn't come out well so I'm on the shots again for another week. My stomach area is black and blue like someone beat me!  I asked the nurse if I could get the shots in another area and she suggested the thigh.  Let me tell you what.....the high area hurts like a mother!  Those shots burn anyway but I'll stick with my stomach area.  Glad you're brother is off of them.  I hate those shots!

UncleBuddy
Posts: 530
Joined: Aug 2013

My brother threw a bunch of clots and had to be admitted to the hospital for emergency surgery. I won't go through the miserable chain of events that led up to it (you can check my other post), but suffice it to say, he will be on blood thinners for a very long time now. We almost lost him. I'm not sure whether he will be placed on Lovenox or Coumadin or Warafin, but the doctor said there's a possibility that he may have to be on blood thinners for the rest of his life. Well, that's what they said in the hospital, we'll see what his team says. 

Lin

My brother took the shots in his side, also. We'd pinch a piece of fat and inject there. it gave his stomache a break. he was black and blue all over his stomach. I hope you're able to come off of it soon.

BigMike's picture
BigMike
Posts: 17
Joined: Oct 2013

I'm on warfarin for life due to a genetic protien "c" defeciency in my blood (thanks a lot dad :) About 7 or 8 years ago I had my left leg swell up like a balloon and discovered I had a DVT (Deep Vien Thrombosis) My first week long hospital stay.  At the time I thought I was lucky, I thought " Hey, at least I don't have cancer, I'll take it "anyways, I remember the black and blue stomach too.  One day while recovering from surgery in the hospital the nurse came in to administer my lovanox shot, There was no way I was going to let anyone stick those needles in my belly after I just had a two foot long incision from my breast bone down to my mommy and daddy button! She just pinched my arm flab and stuck it in, never even felt it.  From then on I had my wonderful wife stick em' there, WAY BETTER than the belly trust me.  

 

Also, I still eat salads, just not everyday.  A couple a week never hurt my INR levels when I get tested.   

danker
Posts: 731
Joined: Apr 2012

May you be NED and never need a port again!!!

danker
Posts: 731
Joined: Apr 2012

May you be NED and never need a port again!!!

UncleBuddy
Posts: 530
Joined: Aug 2013

Best wishes!

Lin

annalexandria's picture
annalexandria
Posts: 2184
Joined: Oct 2011

I had mine in for almost three years and I was so glad when I finally got rid of it.  Such a constant reminder of the cancer.  I hope that this will be the end of your cancer journey and you can get back on the road to good health and stay there!

Hugs~AA

erica01's picture
erica01
Posts: 5
Joined: Nov 2013

That is Awesome. May God bless you!

Easyflip's picture
Easyflip
Posts: 34
Joined: May 2013

Ned and port free!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network